By Topic

Methods for approximating solutions to linear hereditary quadratic optimal control problems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
J. Burns ; Virginia Polytechnic Institute and State University, Blacksburg, VA, USA ; E. Cliff

A certain approximation scheme based on "piecewise linear" approximations of L2spaces is employed to formulate a numerical method for solving quadratic optimal control problems governed by linear retarded functional differential equations. This piecewise linear method is an extension of the so-called averaging technique. It is shown that the Riccati equation for the linear approximation is solved by simple transformation of the averaging solution. In fact, the numerical procedures are identical, except for the computation of an initial condition. Numerical examples are included.

Published in:

IEEE Transactions on Automatic Control  (Volume:23 ,  Issue: 1 )